Maximum likehood estimation of parameter structures for the Wishart distribution using constraints

Show simple item record

dc.contributor.author Strydom, H.F. (Hendrina Fredrika)
dc.contributor.author Crowther, N.A.S. (Nicolaas Andries Sadie), 1944-
dc.date.accessioned 2014-10-02T09:45:49Z
dc.date.available 2014-10-02T09:45:49Z
dc.date.issued 2013-04
dc.description.abstract Maximum likelihood estimation under constraints for estimation in the Wishart class of distributions, is considered. It provides a unified approach to estimation in a variety of problems concerning covariance matrices. Virtually all covariance structures can be translated to constraints on the covariances. This includes covariance matrices with given structure such as linearly patterned covariance matrices, covariance matrices with zeros, independent covariance matrices and structurally dependent covariance matrices. The methodology followed in this paper provides a useful and simple approach to directly obtain the exact maximum likelihood estimates. These maximum likelihood estimates are obtained via an estimation procedure for the exponential class using constraints. en_US
dc.description.librarian hb2014 en_US
dc.description.uri http://www.elsevier.com/locate/jspi en_US
dc.identifier.citation Strydom, HF & Crowther, NAS 2013, 'Maximum likehood estimation of parameter structures for the Wishart distribution using constraints', Journal of Statistical Planning and Inference, vol 143, no. 4, pp. 783-794. en_US
dc.identifier.issn 0378-3758 (print)
dc.identifier.issn 1873-1171 (online)
dc.identifier.other 10.1016/j.jspi.2012.10.003
dc.identifier.uri http://hdl.handle.net/2263/42204
dc.language.iso en en_US
dc.publisher Elsevier en_US
dc.rights © 2012 Elsevier B.V. All rights reserved. Notice : this is the author’s version of a work that was accepted for publication in Journal of Statistical Planning and Inference Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Statistical Planning and Inference, vol. 143, no. 4, pp. 783-794. 2013. doi : 10.1016/j.jspi.2012.10.003. en_US
dc.subject Maximum likelihood estimation under constraints en_US
dc.subject Wishart distribution en_US
dc.subject Patterned covariance matrices en_US
dc.subject Covariance matrix with zeros en_US
dc.subject Homogeneity of covariance matrices en_US
dc.title Maximum likehood estimation of parameter structures for the Wishart distribution using constraints en_US
dc.type Postprint Article en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record